Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2003
Answered : 667 Questions
Question
Hi,

I have had multiple risky sexual exposures which may have put my self at risk of STDs. My last risky exposure was at 20 month ago. Prior to 20 months, I definitely had put my self at risk of STDs and I don't want to discuss scenarios, etc...I'm very well aware of probability of acquiring hid/std, window period, conclusiveness etc. For that reason, I had done CD4 along with HIV DUO and RNA testing.

CD4 absolute count was 1600 @ 2 month,800 @ 4 months,1000 @ 6 month,1200 @ 10 month,1400 @ 14 month.. CD4% and cd4/cd8 ratio was above 1.

Based on the recent tests(hiv DUO,hiv NAAT,HEP ABC,syphillis,std panel) , I was given clear from Dr. My ARS symptoms were TEXTBOOK symptoms and I really felt those symptoms.

My real issue is that, I have many symptoms that comes up and goes and I'm nowhere close to my health that was 20 month ago.

I have :
tinnitus (24/7)
Ongoing fatigue and weakness, with mental and physical fatigue after exertion
Poor unrefreshing sleep
Skin becomes stiff and loses its elasticity
Subcutaneous nodules.
Reduction of the lunula at the base of fingernails
tonail fungus (2 nails turned totally disjointed from base)
Shortness of breath
Pins and needles
Constantly twitching muscles
tinnitus, vertigo
Depression
Poor memory, confusion and cognitive dysfunction

I understand that based on HIV testing results it seems it's all clear. What else is this then ?
Sat, 9 Jun 2018 in HIV and AIDS
 
 
Answered by Dr. Monika Dede 3 hours later
Brief Answer:
This could be related to depression.

Detailed Answer:
Hello,
Thank you for writing in HealthcareMagic.

Based on your history and lab results I think that these symptoms could be related to depression and not infections.

It is a good news that you are free from HIV and STD.
Please, could you tell me how long you are taking Trazodone?


I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results? 40 minutes later
Hi. i completed 1 month course of 10 mg. then there was no change so dr. proscribed me 50 mg. i completed 1 month course of it.
 
 
Answered by Dr. Monika Dede 20 hours later
Brief Answer:
This situation could be related with depression.

Detailed Answer:
Hello,
Thank you writing back.

Did these symptoms are improved after you are taking 50 mg?

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results? 3 hours later
no. thats very important thing. i was hoping that if its related to anxiety and depression it should improve as well....

now tinnitus, short of breathness , muscle spasms and fatigue (during day), are worst.
 
 
Answered by Dr. Monika Dede 23 hours later
Brief Answer:
You should meet a neurologist and endocrinologist.

Detailed Answer:
Hello,
I am sorry for my late response


Based on your data(HIV duo negative) I think that this situation is not related to HIV infection.
Furthermore you should meet a neurologist as well endocrinologist to exclude a thyroid problem.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results? 29 hours later
hi. i have followed up with pcp, gastrointestinal dr. and had colonoscopy, my tsh and ana reports are normal as well...

my cd4 count wsas 1600 and went down to 800 in mere 1 month (DURING ARS) ..and took so many months to cone back upto 1200 mark.

that along with exposures, ars seems to be hiv related...
 
 
Answered by Dr. Monika Dede 36 hours later
Brief Answer:
This is not related to HIV.

Detailed Answer:
Hello,
I am sorry for my late response.

This CD4 values changes are normal and not related to ARS.
I emphasize again that this situation is not related to HIV based on your data.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results? 5 hours later
Hi,

exposure, ars symptoms, cd4 history does mot let me look anywhere else.

1600 cd4 , 1.53 ratio @ 8 weeks
851 cd4 , 1.36 ratio @ 18 weeks
1056 cd4 , 1.45 ratio @ 24 weeks
1446 cd4 , 1.4 ratio @ 42 weeks
1398 cd4 , 1.5 ratio @ 63 weeks
1241 cd4 , 1.16 ratio @ 88 weeks

if you look at it cd4 drop @ 18 week and if you look at current ratio of 1.16....you can tell what I'm talking about.

and still antobody tests are negative.
 
 
Answered by Dr. Monika Dede 24 hours later
Brief Answer:
Please you shouldn't worry.

Detailed Answer:
Hello,
I am sorry for my late response.

You should know that usually we use cd4 count and more less cd4 ratio to evaluate the immune system.
For HIV negative people, the normal range for the CD4:CD8 ratio is between 0.9 and 1.9. and cd4 count 400-1600 and can change from time to times.So based on these facts you shouldn't worry because these results (1.16) are normal .

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes tinnitus, fatigue, sleeplessness and subcutaneous nodules despite normal HIV test results? 21 hours later
thanks for your answer. at this point I'm not sure which dr. to go to. I'm having so mucg pain in groin area when moving...in additiin to other symptoms.
 
 
Answered by Dr. Monika Dede 24 hours later
Brief Answer:
You should meet a neurologist.

Detailed Answer:
Hello,
Thank you writing back.

Based on your symptoms I think you should meet a neurologist.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor